- 54 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 58-year-old man developed disseminated mucormycosis following administration of methylprednisolone, mycophenolate mofetil, prednisone and tacrolimus as immunosuppressants for heart transplantation. Additionally, he received antithymocyte globulin for presumed transplant rejection [routes and dosages not stated].
The man, who had non-iscahemic cardiomyopathy and end-stage heart failure, underwent a left ventricular assist device implantation. However, he developed device related thrombosis complicated by LVAD thrombosis with LVAD exchange, stroke and recurrent LVAD dysfunction, requiring intra-aortic balloon pump (IABP) placement. He was also suffering from uncontrolled diabetes with hyperglycaemia. After 5 days of IABP support, he underwent successful bicaval orthotopic heart...
- Margoles L, et al. Disseminated mucormycosis masquerading as rejection early after orthotopic heart transplantation. Transplant Infectious Disease 20: No. 1, Feb 2018. Available from: URL: http://doi.org/10.1111/tid.12820 - USA